Texas, 2011Drought in Texas, September 1 to 30, 2011
September 1 to 30, 2011 · NWS OUN · 8 events in 8 counties and zones
The exceptional drought that had plagued north Texas for several months continued through the month of September. Although rainfall events were a little more frequent, rainfall totals were still below normal.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The exceptional drought that had plagued north Texas for several months continued through the month of September. Although rainfall events were a little more frequent, rainfall totals were still below normal. Several areas were still running as their driest period since October 1, 2010, with most locations having a deficit of 15 to 20 inches. Luckily, the intense heat calmed significantly by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 31, 8:21 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 31, 8:21 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CDT WED AUG 31 2011
.DISCUSSION...
BASED ON OBSERVATIONS AND THE RUC, THE DECREASING TEMPERATURE
TREND OVERNIGHT HAS BEEN LESSENED TO REFLECT ACTUAL TEMPERATURES.
THE FIRE WEATHER WATCH REMAINS EFFECTIVE FOR NORTHWEST OKALHOMA
TOMORROW AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 76 103 76 100 / 0 0 0 10
HOBART OK 77 103 73 100 / 10 0 0 10
WICHITA FALLS TX 78 104 74 101 / 0 0 0 0
GAGE OK 72 104 72 102 / 10 0 0 10
PONCA CITY OK 76 103 75 101 / 10 0 0 10
DURANT OK 79 103 79 99 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR OK004>006-009>011-014>017.
HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ033>039-044-
045.
TX...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.
&&
09/30/30Hazardous weather outlook, Aug 31, 10:30 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT WED AUG 31 2011
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT WED AUG 31 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS
NORTHWEST OKLAHOMA. ISOLATED STRONG TO SEVERE WIND GUSTS MAY OCCUR
THIS AFTERNOON IF STORMS DO FORM.
DISCUSSION...
STRONG HEATING MAY RESULT IN ISOLATED THUNDERSTORMS DURING THE
AFTERNOON AND EVENING. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT
WILL BE ACROSS NORTHWEST OKLAHOMA. ANY STORM THAT FORMS WILL BE
CAPABLE OF PRODUCING STRONG TO DAMAGING WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEP 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY IS IN EFFECT FOR SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS. THE RISK OF WILDFIRES WILL BE VERY HIGH TO EXTREME...
WITH A RED FLAG WARNING IN EFFECT THROUGH THE EARLY EVENING FOR
PORTIONS OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT WILL MOVE ACROSS THE REGION SATURDAY INTO SUNDAY
BRINGING MUCH NEEDED RELIEF FROM THE HEAT. THUNDERSTORMS MAY FORM
ALONG AND NEAR THE FRONT BUT WIDESPREAD RAINFALL APPEARS UNLIKELY.
OTHER HAZARDOUS WEATHER...
THE WILDFIRE RISK WILL REMAIN HIGH TO VERY HIGH THROUGH FRIDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY.Drought, Archer
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Exceptional drought, rated D4, continued throughout the month of September.
Drought, Baylor
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
Exceptional drought, rated D4, continued throughout the month of September.
Drought, Clay
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
Exceptional drought, rated D4, continued throughout the month of September.
Drought, Foard
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
Exceptional drought, rated D4, continued throughout the month of September.
Drought, Hardeman
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Exceptional drought, rated D4, continued throughout the month of September.
Drought, Knox
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
Exceptional drought, rated D4, continued throughout the month of September.
Drought, Wichita
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
Exceptional drought, rated D4, continued throughout the month of September.
Drought, Wilbarger
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
Exceptional drought, rated D4, continued throughout the month of September.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, September 1 to 3, 20111 death · 15 injured · 29 events
- Drought in Georgia, September 1 to 30, 2011$100 million · 88 events
- Drought in Texas, September 1 to 30, 2011$100 million · 24 events
- Drought in Texas, September 1 to 30, 2011$1.3 million · 46 events
- Drought in Kansas, September 1 to 30, 2011$2.4 million · 23 events
- Flooding in Iowa, September 1 to 28, 2011$3.1 million · 4 events
- Flooding in Nebraska, September 1 to 30, 2011$1.6 million · 9 events
- Drought in Oklahoma, September 1 to 30, 201148 events
- Drought in Missouri, September 1 to 30, 2011$35,000 · 11 events
- Drought in New Mexico, September 1 to 30, 201136 events
- Drought in Texas, September 1 to 30, 201133 events
- Drought in Georgia, September 1 to 30, 201126 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349770, 349771, 349772, 349773, 349774, 349775, 349776, 349777.